3 months weeks ago, I was diagnosed with ulcerative colitis. I never really had anything wrong with me up to that point so I anxiety was created inside of me. Also, school starting did add stress in to my life.Last month, I noticed some unusual heart beats after exercise and had an EKG done which turned out to be fine. However everytime I do any type of exercise the palpitations return, and the palpitations become painful when I bend forward or lay on my stomach. My heart goes back to normal and the pain goes away after rest. Could this all be anxiety and stress? Or should I schedule another appointment. I am an 18 year old male. Healthy weight. Grandfather had heart attack due to heavy smoking, but no other family history of heart problems.
Did you mention to the doctor that you have the issue while exercising? You are young and your EKG shows your heart is basically healthy but it might be prudent to do a stress test to see how your heart is after exercising. Considering the pain does not sustain it is not likely that you have heart disease but only a doctor can really evaluate you for sure. I suspect that you are having what is called ectopic beats. They are extra beats that flare up in the atria (pacs) or ventricles (pvcs) Depending on where in the beat cycle they happen they can cause some transient chest pain. That said, in a healthy heart they are not a risk to you. They are even considered quite normal. Most people get them but most people don't feel them. This all said, if you haven't had what you are feeling captured on a monitor of some sort we are only guessing. So if they persist I might go back tot he doctor and ask for a holter or 30 day monitor to try and capture what is going on. If you get them every time you exercise you could theoretically just do the one day holter, do your exercising, and catch what is going on. You could also ask for a stress test as well. I suspect that your tests will come back with benign issues but if this is concerning you just go back to the doctor until you have been fully evaluated. And finally do whatever you can do to work on any stress you have. It really can cause you heart to act up so working on it will help you feel much better. Ok, take care. Please do keep us posted on how you are doing.
Thank you so much for responding. I spoke with other a physician over the phone and he told me to limit my intake of caffeine, as well as to warm up before and too cool down before and after my exercises. Hopefully this works. As for stress, I will definately try to partake in effective stress management techniques. I will be sure to update my status within a week. Thanks again. God bless.
Please look into Postural Orthostatic Tachycardia Syndrome (POTS). It is a very unheard of nervous system disorder that prevents the body from being able to properly adjust to the pull of gravity. Therefore, symptoms arise, such as: rapid heart rate upon standing, low or high blood pressure, dizziness, fainting, fatigue, sweating, headaches, shortness of breath, inability to exercise, digestion problems, etc. The symptoms are endless and vary person to person day to day.
Please feel free to contact me if you have any questions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.